Advertisement

Journal of Mathematical Chemistry

, Volume 54, Issue 5, pp 1072–1082 | Cite as

A new approach for solving a model for HIV infection of \(\mathbf{CD4}^{+}\,\mathbf{T}\)-cells arising in mathematical chemistry using wavelets

  • S. G. VenkateshEmail author
  • S. Raja Balachandar
  • S. K. Ayyaswamy
  • K. Balasubramanian
Original Paper

Abstract

In this paper, the Legendre wavelet method for solving a model for HIV infection of \(\hbox {CD}4^{+}\,\hbox {T}\)-cells is studied. The properties of Legendre wavelets and its operational matrices are first presented and then are used to convert into algebraic equations. Also the convergence and error analysis for the proposed technique have been discussed. Illustrative examples have been given to demonstrate the validity and applicability of the technique. The efficiency of the proposed method has been compared with other traditional methods and it is observed that the Legendre wavelet method is more convenient than the other methods in terms of applicability, efficiency, accuracy, error, and computational effort.

Keywords

Legendre wavelets HIV infection CD\(4^{+}\) T-cells Convergence analysis Operational matrix 

Notes

Acknowledgments

The authors are grateful to the anonymous referees for the careful reading of the manuscript. The authors also wish to thank Department of Science and Technology, Government of India for the financial sanction towards this work under FIST Programme SR\({\setminus }\)FST\({\setminus }\)MSI - 107\({\setminus }\)2015.

References

  1. 1.
    A.S. Perelson, Modelling the interaction of the immune system with HIV, in Mathematical and statistical approaches to AIDS epidemiology, ed. by C. Castillo-Chavez (Springer, Berlin, 1989), p. 350CrossRefGoogle Scholar
  2. 2.
    A.S. Perelson, D.E. Kirschner, R. De Boer, Dynamics of HIV infection of CD4\(^{+}\) T-cells. Math. Biosci. 114, 81 (1993)CrossRefGoogle Scholar
  3. 3.
    R.V. Culshaw, S. Ruan, A delay-differential equation model of HIV infection of CD4\(^{+}\) T-cells. Math. Biosci. 165, 27–39 (2000)CrossRefGoogle Scholar
  4. 4.
    S. Yüzbas, A numerical approach to solve the model for HIV infection of CD4\(^{+}\) T cells. Appl. Math. Model. 36, 5876–5890 (2012)CrossRefGoogle Scholar
  5. 5.
    A.S. Perelson, P.W. Nelson, Mathematical analysis of HIV-I dynamics in vivo. SIAM Rev. 41(1), 3–44 (1999)CrossRefGoogle Scholar
  6. 6.
    L. Wang, M.Y. Li, Mathematical analysis of the global dynamics of a model for HIV infection of CD4\(^{+}\) T cells. Math. Biosci. 200, 44–57 (2006)CrossRefGoogle Scholar
  7. 7.
    B. Asquith, C.R.M. Bangham, The dynamics of T-cell fratricide: application of a robust approach to mathematical modelling in immunology. J. Theor. Biol. 222, 53–69 (2003)CrossRefGoogle Scholar
  8. 8.
    M. Nowak, R. May, Mathematical biology of HIV infections: antigenic variation and diversity threshold. Math. Biosci. 106, 1–21 (1991)CrossRefGoogle Scholar
  9. 9.
    W. Liancheng, Y.L. Michael, Mathematical analysis of the global dynamics of a model for HIV infection of CD4\(^{+}\) T cells. Math. Biosci. 200, 44–57 (2006)CrossRefGoogle Scholar
  10. 10.
    B. Asquith, C.R.M. Bangham, The dynamics of T-cell fratricide: application of a robust approach to mathematical modeling in immunology. J Theor. Biol. 222, 53–69 (2003)CrossRefGoogle Scholar
  11. 11.
    A.A.M. Arafa, S.Z. Rida, M. Khalil, Fractional modeling dynamics of HIV and CD4\(^{+}\) T-cells during primary infection. Nonlinear Biomed Phys. 6(1), 1–7 (2012)Google Scholar
  12. 12.
    M.Y. Ongun, The Laplace adomian decomposition method for solving a model for HIV infection of CD4\(^{+}\) T cells. Math. Comput. Model. 53(5–6), 597–603 (2011)CrossRefGoogle Scholar
  13. 13.
    S. Yuzbasi, A numerical approach to solve the model for HIV infection of CD4\(^{+}\) T cells. Appl. Math. Model. 36(12), 5876–5890 (2012)CrossRefGoogle Scholar
  14. 14.
    N. Dogan, Numerical treatment of the model for HIV infection of CD4\(^{+}\) T cells by using multistep Laplace adomian decomposition method. Discrete Dyn. Nat. Soc., Article ID 976352, 11 pages (2012)Google Scholar
  15. 15.
    M. Merdan, Homotopy perturbation method for solving a Model for HIV infection of CD4\(^{+}\) T cells. Istanb. Commerce Univ. J. Sci. 6, 39–52 (2007)Google Scholar
  16. 16.
    Y. Khan, Q. Wu, H. Vazquez-Leal, An efficient iterated method for mathematical biology model. Neural Comput. Appl. 23, 677–682 (2013)CrossRefGoogle Scholar
  17. 17.
    M. Ghoreishi, AIBMd Ismail, A.K. Alomari, Application of the homotopy analysis method for solving a model for HIV infection of CD4\(^{+}\) T-cells. Math. Comput. Model. 54, 3007–3015 (2011)CrossRefGoogle Scholar
  18. 18.
    M.Y. Ongun, The Laplace adomian decomposition method for solving a model for HIV infection of CD4\(^{+}\) T cells. Math. Comput. Model. 53, 597–603 (2011)CrossRefGoogle Scholar
  19. 19.
    M. Merdan, A. Gökdogan, A. Yildirim, On the numerical solution of the model for HIV infection of CD4\(^{+}\) T cells. Comput. Math. Appl. 62, 118–123 (2011)CrossRefGoogle Scholar
  20. 20.
    V.K. Srivastava, M.K. Awasthi, S. Kumar, Numerical approximation for HIV infection of CD4\(^{+}\) T cells mathematical model. Ain Shams Eng. J. 5(2), 625–629 (2014)CrossRefGoogle Scholar
  21. 21.
    A. Gökdogan, M. Merdan, A multistage Homotopy perturbation method for solving human T-cell lymphotropic virus I (HTLV-I) infection of CD4\(^{+}\) T-cells model. Middle East J. Sci. Res. 9(4), 503–509 (2011)Google Scholar
  22. 22.
    A. Gökdogan, A. Yildirimb, M. Merdan, Solving a fractional order model of HIV infection of CD4\(^{+}\) T cells. Math. Comput. Model. 54, 2132–2138 (2011)CrossRefGoogle Scholar
  23. 23.
    M. Razzagi, S. Yousefi, Legendre wavelets method for the solution of nonlinear problems in the calculus of variations. Math. Comput. Model. 34, 45–54 (2001)CrossRefGoogle Scholar
  24. 24.
    S. Yousefi, M. Razzagi, Legendre wavelets method for the nonlinear Volterra–Fredholm integral equations. Math. Comput. Simul. 70, 1–8 (2005)CrossRefGoogle Scholar
  25. 25.
    S.A. Yousefi, Legendre scaling function for solving generalized Emden–Fowler equation. Int. J. Inf. Sys. Sci. 3, 243–250 (2007)Google Scholar
  26. 26.
    S.A. Yousefi, Legendre wavelets method for solving differential equations of Lane–Emden type. Appl. Math. Comput. 181, 1417–1422 (2006)CrossRefGoogle Scholar
  27. 27.
    S.G. Venkatesh, S.K. Ayyaswamy, S. Raja Balachandar, The Legendre wavelet method for solving initial value problems of Bratu-type. Comput. Math. Appl. 63, 1287–1295 (2012)CrossRefGoogle Scholar
  28. 28.
    S.G. Venkatesh, S.K. Ayyaswamy, S. Raja Balachandar, K. Kannan, Convergence analysis of Legendre wavelets method for solving Fredholm integral equations. Appl. Math. Sci. 6, 2289–2296 (2012)Google Scholar
  29. 29.
    S.G. Venkatesh, S.K. Ayyaswamy, S. Raja Balachandar, Legendre approximation solution for a class of higher-order Volterra integro-differential equations. Ain Shams Eng. J. 3, 417–422 (2012)CrossRefGoogle Scholar
  30. 30.
    S.G. Venkatesh, S.K. Ayyaswamy, S. Raja Balachandar, Legendre wavelets based approximation method for Cauchy problems. Appl. Math. Sci. 6, 6281–6286 (2012)Google Scholar
  31. 31.
    S.G. Venkatesh, S.K. Ayyaswamy, S. Raja Balachandar, Legendre wavelets based approximation method for solving advection problems. Ain Shams Eng. J. 4, 925–932 (2013)CrossRefGoogle Scholar
  32. 32.
    S.G. Venkatesh, S.K. Ayyaswamy, S. Raja Balachandar, K. Kannan, Wavelet solution for class of nonlinear integro-diferential equations. Indian J. Sci. Technol. 6(6), 4670–4677 (2013)Google Scholar
  33. 33.
    S.G. Venkatesh, S.K. Ayyaswamy, S. Raja Balachandar, K. Kannan, Legendre wavelet method for the singular system of transistor circuits. Int. J. Appl. Eng. Res. 9, 213–221 (2014)Google Scholar
  34. 34.
    M. Razzagi, S. Yousefi, The Legendre wavelet operational matrix of integration. Int. J. Syst. Sci. 32(4), 495–502 (2001)CrossRefGoogle Scholar
  35. 35.
    J.S. Gu, W.S. Jiang, The Haar wavelets operational matrix of integration. Int. J. Syst. Sci. 27, 623–628 (1996)CrossRefGoogle Scholar
  36. 36.
    M. Behroozifar, S.A. Yousefi, A. Ranjbar, Numerical solution of optimal control of time-varying singular systems via operational matrices. Int. J. Eng. 27, 523–532 (2014)Google Scholar
  37. 37.
    P.A. Regalia, S.K. Mitra, Kronecker product, unitary matrices and signal processing applications. SIAM 31, 586–613 (1989)CrossRefGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2016

Authors and Affiliations

  • S. G. Venkatesh
    • 1
    Email author
  • S. Raja Balachandar
    • 1
  • S. K. Ayyaswamy
    • 1
  • K. Balasubramanian
    • 1
  1. 1.Department of Mathematics, School of Humanities and SciencesSASTRA UniversityThanjavurIndia

Personalised recommendations